# SDR 20010302AP004

- Difficulty date: December 23, 2000
- Submitted: January 6, 2001
- Operation: General aviation
- Aircraft: N23838
- Make and model: Cessna 172R
- Engine: Lyc IO360L2A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Malfunctioned
- Location: Engine Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

I AM A STUDENT PILOT AND WAS AT 3000 FT AT A LEVEL CRUISE AND THE ENGINE SHUTTERED FOR APPROX. 1-3 SECONDS.  WE NEVER LOST POWER AND CONTINUED ON.  APPROX. 20 MINUTES LATER AT 2000'''' THE SAME CONDITION OCCURED. MY FLIGHT INSTRUCTOR FELT THAT WATER HAD PASSED THRU THE FUEL SYSTEM.  I HAD PREFLIGHTED THE AIRCRAFT AND SAMPLED FUEL FROM ALL 13 SUMPS, AND FOUND NO EVIDENCE OF WATER OR CONTAMINENTS.
